Alert archive / Mississippi / Wind Chill Advisories in 2011

Wind Chill Advisory 1, NWS Jackson, MS

January 11, 201130 counties in Mississippi; 5 parishes in Louisiana; Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this wind chill advisory at Jan 11, 2011, 4:47 AM CST for 30 counties in Mississippi; 5 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It took effect at Jan 11, 2011, 9:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2011, 4:47 AM CST (10:47 UTC)
In effect from
Jan 11, 2011, 9:00 PM CST
Expired
Jan 12, 2011, 9:00 AM CST
In force
12 hr
Issued by
NWS Jackson, MS
All 37 counties

Ashley County, AR, Chicot County, AR, East Carroll Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, West Carroll Parish, LA, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Clay County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Kemper County, MS, Lauderdale County, MS, Leake County, MS, Leflore County, MS, Lowndes County, MS, Madison County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 81 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 10.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2011-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2011-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
556 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

992 
WWUS44 KJAN 111047
WSWJAN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
447 AM CST TUE JAN 11 2011

...WIND CHILL ADVISORY ISSUED FOR SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA AND NORTH MISSISSIPPI...

ARZ074-075-LAZ007>009-MSZ018-019-025>046-111900-
/O.NEW.KJAN.WC.Y.0001.110112T0300Z-110112T1400Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...CLEVELAND...INDIANOLA...
RULEVILLE...GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON...
CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...WEST POINT...
COLUMBUS...ACKERMAN...WEIR...STARKVILLE...GREENVILLE...BELZONI...
ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...
KOSCIUSKO...LOUISVILLE...MACON...BROOKSVILLE...MAYERSVILLE...
ROLLING FORK...ANGUILLA...YAZOO CITY...RIDGELAND...MADISON...
CANTON...CARTHAGE...PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA
447 AM CST TUE JAN 11 2011

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 8 AM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 8 AM CST
WEDNESDAY. 

A VERY COLD AIR MASS WILL PUSH INTO THE REGION TODAY. GUSTY NORTHWEST
WIND THAT DEVELOPS THIS AFTERNOON WILL DIMINISH SOMEWHAT THIS EVENING
BUT WINDS THAT PERSIST WILL RESULT IN WIND CHILL VALUES IN THE SINGLE
DIGITS ACROSS THE WARNING AREA THROUGH EARLY WEDNESDAY MORNING. 

* WIND CHILL VALUES: WIND CHILL VALUES WILL FALL INTO THE SINGLE
  DIGITS LATE TONIGHT. WIND CHILLS WILL BE LOWEST OVER FAR NORTHERN
  ZONES WITH VALUES RANGING FROM 1 TO 5 DEGREES ALONG AND NORTH OF
  THE HIGHWAY 82 CORRIDOR. 

* OTHER IMPACTS: EXTENDED EXPOSURE TO VERY LOW WIND CHILLS MAY LEAD
  TO FROST BITE AND HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
3 follow-up statements
476 
WWUS44 KJAN 112015
WSWJAN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
215 PM CST TUE JAN 11 2011

...WIND CHILL ADVISORY IN EFFECT FOR SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA...AND PORTIONS OF CENTRAL MISSISSIPPI...

LAZ015-016-MSZ047>052-120415-
/O.EXB.KJAN.WC.Y.0001.110112T0700Z-110112T1400Z/
RICHLAND-MADISON LA-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
INCLUDING THE CITIES OF...RAYVILLE...DELHI...TALLULAH...
VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND...FOREST...
MORTON...NEWTON...UNION...DECATUR...CONEHATTA...MERIDIAN
215 PM CST TUE JAN 11 2011

...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 8 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CST WEDNESDAY. 

A VERY COLD AIR MASS OVER THE REGION WILL COMBINE WITH BREEZY
NORTHWEST WINDS OVERNIGHT. THIS WILL RESULT IN WIND CHILL VALUES IN
THE SINGLE DIGITS ACROSS THE WARNING AREA THROUGH EARLY WEDNESDAY
MORNING.

* WIND CHILL VALUES: WIND CHILL VALUES WILL FALL INTO THE SINGLE
  DIGITS LATE TONIGHT. WIND CHILLS ACROSS THE INTERSTATE 20 CORRIDOR
  AREA WILL RANGE FROM 4 TO 9 DEGREES.

* OTHER IMPACTS: EXTENDED EXPOSURE TO VERY LOW WIND CHILLS MAY 
  LEAD TO FROST BITE AND HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

ARZ074-075-LAZ007>009-MSZ018-019-025>046-120415-
/O.EXT.KJAN.WC.Y.0001.110112T0300Z-110112T1700Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...CLEVELAND...INDIANOLA...
RULEVILLE...GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON...
CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...WEST POINT...
COLUMBUS...ACKERMAN...WEIR...STARKVILLE...GREENVILLE...BELZONI...
ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...
KOSCIUSKO...LOUISVILLE...MACON...BROOKSVILLE...MAYERSVILLE...
ROLLING FORK...ANGUILLA...YAZOO CITY...RIDGELAND...MADISON...
CANTON...CARTHAGE...PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA
215 PM CST TUE JAN 11 2011

...WIND CHILL ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
11 AM CST WEDNESDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING
TO 11 AM CST WEDNESDAY. 

A VERY COLD AIR MASS OVER THE REGION WILL COMBINE WITH BREEZY
NORTHWEST WINDS OVERNIGHT. THIS WILL RESULT IN WIND CHILL VALUES IN
THE SINGLE DIGITS ACROSS THE WARNING AREA THROUGH EARLY WEDNESDAY
MORNING.

* WIND CHILL VALUES: WIND CHILL VALUES WILL FALL INTO THE SINGLE
  DIGITS LATE TONIGHT. WIND CHILLS WILL BE LOWEST OVER FAR NORTHERN
  ZONES WITH VALUES RANGING FROM 0 TO 5 DEGREES ALONG AND NORTH OF
  THE HIGHWAY 82 CORRIDOR.

* OTHER IMPACTS: EXTENDED EXPOSURE TO VERY LOW WIND CHILLS MAY 
  LEAD TO FROST BITE AND HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
312 
WWUS44 KJAN 120415
WSWJAN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
1015 PM CST TUE JAN 11 2011

...WIND CHILL ADVISORY IN EFFECT FOR SOUTHEAST ARKANSAS...
NORTHEAST LOUISIANA...AND PORTIONS OF CENTRAL MISSISSIPPI...

ARZ074-075-LAZ007>009-MSZ018-019-025>046-121215-
/O.CON.KJAN.WC.Y.0001.000000T0000Z-110112T1700Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...CLEVELAND...INDIANOLA...
RULEVILLE...GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON...
CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...WEST POINT...
COLUMBUS...ACKERMAN...WEIR...STARKVILLE...GREENVILLE...BELZONI...
ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...
KOSCIUSKO...LOUISVILLE...MACON...BROOKSVILLE...MAYERSVILLE...
ROLLING FORK...ANGUILLA...YAZOO CITY...RIDGELAND...MADISON...
CANTON...CARTHAGE...PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA
1015 PM CST TUE JAN 11 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST
WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST
WEDNESDAY. 

A VERY COLD AIR MASS OVER THE REGION WILL COMBINE WITH BREEZY
NORTHWEST WINDS OVERNIGHT. THIS WILL RESULT IN WIND CHILL VALUES
IN THE SINGLE DIGITS ACROSS THE WARNING AREA EARLY WEDNESDAY
MORNING.

* WIND CHILL VALUES: WIND CHILL VALUES WILL FALL INTO THE SINGLE 
  DIGITS LATE TONIGHT. WIND CHILLS WILL BE LOWEST OVER FAR 
  NORTHERN ZONES WITH VALUES RANGING FROM 0 TO 5 DEGREES ALONG 
  AND NORTH OF THE HIGHWAY 82 CORRIDOR. 

* OTHER IMPACTS: EXTENDED EXPOSURE TO VERY LOW WIND CHILLS MAY 
  LEAD TO FROST BITE AND HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

LAZ015-016-MSZ047>052-121215-
/O.CON.KJAN.WC.Y.0001.110112T0700Z-110112T1400Z/
RICHLAND-MADISON LA-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
INCLUDING THE CITIES OF...RAYVILLE...DELHI...TALLULAH...
VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND...FOREST...
MORTON...NEWTON...UNION...DECATUR...CONEHATTA...MERIDIAN
1015 PM CST TUE JAN 11 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST
WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST WEDNESDAY.

A VERY COLD AIR MASS OVER THE REGION WILL COMBINE WITH BREEZY
NORTHWEST WINDS OVERNIGHT. THIS WILL RESULT IN WIND CHILL VALUES
IN THE SINGLE DIGITS ACROSS THE WARNING AREA THROUGH EARLY
WEDNESDAY MORNING.

* WIND CHILL VALUES: WIND CHILL VALUES WILL FALL INTO THE SINGLE 
  DIGITS LATE TONIGHT. WIND CHILLS ACROSS THE INTERSTATE 20 
  CORRIDOR AREA WILL RANGE FROM 5 TO 9 DEGREES. 

* OTHER IMPACTS: EXTENDED EXPOSURE TO VERY LOW WIND CHILLS MAY 
  LEAD TO FROST BITE AND HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

EC
918 
WWUS44 KJAN 121038
WSWJAN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
438 AM CST WED JAN 12 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT FOR SOUTHEAST ARKANSAS AND
NORTH MISSISSIPPI THROUGH 9 AM...

LAZ007>009-MSZ040>046-121145-
/O.CAN.KJAN.WC.Y.0001.000000T0000Z-110112T1700Z/
MOREHOUSE-WEST CARROLL-EAST CARROLL-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-
INCLUDING THE CITIES OF...BASTROP...OAK GROVE...EPPS...
LAKE PROVIDENCE...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA
438 AM CST WED JAN 12 2011

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND
CHILL ADVISORY FOR NORTHEAST LOUISIANA AND PORTIONS OF CENTRAL MISSISSIPPI.

NORTHWEST WINDS CONTINUE THIS MORNING BUT TEMPERATURES HAVE REMAINED
IN THE MID 20S. THIS HAS RESULTED IN WIND CHILL VALUES REMAINING IN
THE MID TO UPPER TEENS SO THE WIND CHILL ADVISORY HAS BEEN CANCELLED.

$$

LAZ015-016-MSZ047>052-121145-
/O.CAN.KJAN.WC.Y.0001.000000T0000Z-110112T1400Z/
RICHLAND-MADISON LA-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
INCLUDING THE CITIES OF...RAYVILLE...DELHI...TALLULAH...
VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND...FOREST...
MORTON...NEWTON...UNION...DECATUR...CONEHATTA...MERIDIAN
438 AM CST WED JAN 12 2011

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND
CHILL ADVISORY FOR NORTHEAST LOUISIANA AND PORTIONS OF CENTRAL MISSISSIPPI.

NORTHWEST WINDS CONTINUE THIS MORNING BUT TEMPERATURES HAVE REMAINED
IN THE MID 20S. THIS HAS RESULTED IN WIND CHILL VALUES REMAINING IN
THE MID TO UPPER TEENS SO THE WIND CHILL ADVISORY HAS BEEN CANCELLED.

$$

ARZ074-075-MSZ018-019-025>039-121500-
/O.EXT.KJAN.WC.Y.0001.000000T0000Z-110112T1500Z/
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...CLEVELAND...
INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...VAIDEN...
NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA...MABEN...
MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR...
STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE
438 AM CST WED JAN 12 2011

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A VERY COLD AIR MASS OVER THE REGION COMBINED WITH BREEZY NORTHWEST
WINDS WILL RESULT IN WIND CHILL VALUES IN THE SINGLE DIGITS TO LOWER
TEENS ACROSS THE WARNING AREA EARLY WEDNESDAY MORNING.

* WIND CHILL VALUES: WIND CHILL VALUES WILL FALL INTO THE SINGLE
  DIGITS AT MANY LOCATIONS.

* OTHER IMPACTS: EXTENDED EXPOSURE TO VERY LOW WIND CHILLS MAY 
  LEAD TO FROST BITE AND HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this wind chill advisory went out at Jan 11, 3:53 AM CST, 54 minutes earlier.

Area forecast discussion, Jan 11, 3:53 AM CST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
353 AM CST TUE JAN 11 2011

.SHORT TERM...A FEW FLURRIES AND BRIEF OCCURRENCES OF VERY LIGHT
SLEET AND DRIZZLE THIS MORNING WILL REMAIN TOO LIGHT TO ACCUMULATE.
THE SHALLOW LAYER OF MOISTURE THAT PERSISTED OVERNIGHT WILL CONTINUE
TO GRADUALLY DIMINISH...ENDING ALL PRECIP BY MID MORNING.

INTENSE COLD AIR ADVECTION WILL DEVELOP ACROSS THE AREA TODAY. THE
PRESSURE GRADIENT WILL INCREASE AS A STRONG HIGH PRESSURE SYSTEM
BUILDS IN FROM THE WEST. THIS SYSTEM IS ASSOCIATED WITH A VERY COLD
AIR MASS THAT WILL BEGIN TO MOVE INTO THE ARKLAMISS THIS AFTERNOON
WITH A SECOND REINFORCING SHOT OF COLDER AIR INTO THE REGION
WEDNESDAY WHEN A DRY SHORTWAVE DROPS INTO THE AREA. UPSTREAM
OBSERVATIONS FROM NRN TX/WRN OK THIS MORNING SHOW TEMPERATURES IN
THE TEENS AND SINGLE DIGITS...OFFERING SUPPORT TO THE SLIGHTLY
COLDER MAV MOS SOLUTION OVER THE NAM. THE GFS ENSEMBLE SPREADS ALSO
LOOK RELATIVELY CLOSE TO INCREASE CONFIDENCE IN COLDER GFS READINGS.
TEMPERATURES OVER SOME PORTIONS OF THE AREA WILL REMAIN BELOW
FREEZING FROM THIS EVENING THROUGH THURSDAY NIGHT TO RESULT IN AN
EXTENDED HARD FREEZE OVER SOME AREAS. THE MODELS ARE IN AGREEMENT
THAT 925 MB TEMPS WILL DROP BELOW -8/-10 DEGS OVER ALL BUT SRN ZONES
BY 18Z WED. FRIGID CONDITIONS ARE EXPECTED ACROSS THE ENTIRE
ARKLAMISS REGION OVER THE NEXT FEW DAYS BUT THE HARD FREEZE WARNING
WILL BE ISSUED FOR SERN AR ACROSS NRN MS ZONES THROUGH TOMORROW
NIGHT WHERE TEMPERATURES WILL REMAIN BELOW FREEZING THAT ENTIRE
TIME. SOME AREAS WILL REMAIN BELOW FREEZING FARTHER OUT INTO THE
WEEK BUT WILL HOLD OFF ON EXTENDING THE WARNING OUT PAST WED NIGHT
TO ALLOW FOR POSSIBLE ADJUSTMENT IN THE AREA THAT MAY NEED TO BE
COVERED. THE PERSISTENT GRADIENT OVERNIGHT WILL PRODUCE VERY LOW
WIND CHILLS ACROSS THE REGION...ESPECIALLY AFTER MIDNIGHT AND TOWARD
SUNRISE WEDNESDAY. WITH SINGLE DIGIT WIND CHILLS EXPECTED OVER NRN
AREAS WILL ISSUE A WIND CHILL ADVISORY FOR TONIGHT...GENERALLY ALONG
THE SAME AREA AS THE HARD FREEZE WARNING.

.LONG TERM...THE VERY COLD CONDITIONS WILL CONTINUE ON THURSDAY AS
THE SURFACE HIGH MOVES OVER THE AREA. THE COLD AIR ADVECTION WILL
WEAKEN OVER THE AREA AND THIS WILL ALLOW HIGH TEMPERATURES TO BE
SLIGHTLY WARMER ON THURSDAY...BUT WILL STILL BE COLD WITH HIGHS IN
THE 30S AND LOW 40S. THE SURFACE HIGH WILL SHIFT TO THE EAST ON
FRIDAY AND THIS WILL ALLOW SOUTHERLY FLOW TO INCREASE AND THUS
WARMER TEMPERATURES ON FRIDAY. SURFACE RIDGING WILL CONTINUE OVER
THE AREA ON SATURDAY WITH TEMPERATURES ONCE AGAIN A LITTLE WARMER.

SHOWERS WILL BE ON THE INCREASE SUNDAY AS THE WARM FRONT LIFTS NORTH
ACROSS THE AREA SUNDAY NIGHT AND MONDAY. THE GFS/EURO ARE COMING
INTO DECENT AGREEMENT ON A DEEPENING UPPER TROUGH OVER THE MIDWEST
ON MONDAY AND ASSOCIATED LOW/COLD FRONT SWEEPING ACROSS THE AREA
MONDAY NIGHT INTO TUESDAY. CURRENTLY THE MODELS INDICATE PRETTY
STRONG SHEAR AND MODEST INSTABILITY WITH THIS SYSTEM. GIVEN THIS IS
DAY 6 AND 7 WILL HOLD OFF ON ANY MENTION OF STRONG OR SEVERE STORMS
IN THE HWO FOR NOW.

STUCK PRETTY CLOSE TO GUIDANCE TEMPERATURES...BUT DID MAKE MINOR
ADJUSTMENTS TO HIGHS ON THURSDAY AND OVERNIGHT LOWS THURSDAY
NIGHT./15/

&&

.AVIATION...WIDESPREAD IFR/LIFR CONDITIONS WILL CONTINUE THROUGH THE
EARLY MORNING. A FEW SPITS OF LIGHT SLEET OR FLURRIES MAY OCCUR BUT
THIS WILL END SHORTLY AFTER SUNRISE. CLOUD DECKS WILL BEGIN TO
DIMINISH BY NOON WITH CLEARING SKIES LATER IN THE DAY. GUSTY NWLY
WINDS WILL DEVELOP DURING THE AFTERNOON WITH POSSIBLE WIND GUSTS TO
30 MPH. VFR CONDITIONS WILL CONTINUE THROUGH TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       41  20  35  18 /   5   7   0   0
MERIDIAN      43  20  37  19 /   6   8   0   0
VICKSBURG     40  20  35  18 /   4   7   0   0
HATTIESBURG   47  20  41  17 /   7   7   0   0
NATCHEZ       42  19  39  17 /   4   7   0   0
GREENVILLE    34  15  27  17 /   5   6   0   0
GREENWOOD     34  14  29  13 /   5   7   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HARD FREEZE WARNING FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY
     FOR MSZ018-019-025>042.

     WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 8 AM CST
     WEDNESDAY FOR MSZ018-019-025>046.

LA...HARD FREEZE WARNING FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY
     FOR LAZ007>009.

     WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 8 AM CST
     WEDNESDAY FOR LAZ007>009.

AR...HARD FREEZE WARNING FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY
     FOR ARZ074-075.

     WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 8 AM CST
     WEDNESDAY FOR ARZ074-075.

&&

03/15
Hazardous weather outlook, Jan 10, 3:08 PM CST, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
308 PM CST MON JAN 10 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
112115-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
308 PM CST MON JAN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

THE PROBABILITY FOR ADDITIONAL WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

ARCTIC AIR HIGH PRESSURE WILL BUILD SOUTH ACROSS THE REGION TUESDAY
NIGHT AND AS WE GO THROUGH MID WEEK. A HARD FREEZE WARNING AND WIND
CHILL ADVISORIES WILL LIKELY BE ISSUED FOR PORTIONS OF THE AREA
GENERALLY NORTH OF INTERSTATE 20 STARTING TUESDAY NIGHT. OTHERWISE...
HIGH TEMPERATURES WILL STRUGGLE TO RISE ABOVE FREEZING WEDNESDAY AND
THURSDAY AS THOSE LOWS WILL FALL INTO THE TEENS TO LOWER 20S THROUGH
FRIDAY MORNING.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

40

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 4:36 AM CSTHard Freeze WarningJANAttala, Bolivar, Carroll, Choctaw, Clay, Grenada and 24 more3 days

Nearby

Wind Chill Advisories in Mississippi, 2011Wind Chill Advisories in Louisiana, 2011Wind Chill Advisories in Arkansas, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.